Post # 1
Today is Day #2 of going off birth control. I have been on it for … 12 years (oh geez, has it really been that long and am I really that old!?! LOL!). I finished my last pack over a week ago, and I would have started a new pack yesterday.
My hubby and I have been talking about future TTC, and although we don’t 100% agree on a date (I’ll save that for another post… one day he says he’s not sure, and the next he says we’ll start as soon as the beginning of next year), I want to be off birth control for a while before TTC. I read (and am currently re-reading TCOYF) and will be charting so that we know which days to avoid.
I’m a little scared and NERVOUS to be off birth control. It has been so easy to simply take it every day and let the birth control do the work of preventing pregnancy. Now all of the responsibility is on me and my husband!
Did anyone have any crazy symptoms when they went off birth control? I’ve heard varying things, from no difference, to someone saying it was like a week-long hangover, to someone saying it’s been three months of mood swings!
What was your experience??
Post # 3
None, and we got pregnant not long after.
Post # 4
I was on BC for about 7 years. I went off just because I figured my body needed a break from synthetic hormones. The only side effects I noticed were increased hair shedding. (No big deal. It corrected itself in like a month). And my boobs went back down to their normal size. That was pretty disappointing, haha! Other than that, nothing too terrible to report. Everyone is different when they go off though.
Post # 5
I felt completely horrible going off of it and my face went completely insane. Hopefully, yours will be better!
Post # 6
I went off in June after about 11-12 years of being on it, so I know what you mean, it’s strange! There’s nothing to be nervous about unless you really aren’t ready for a baby, in which case, just be extra careful (condoms, pull out, chart and avoid sex during fertile phases). I would start charting soon if I were you. It’s so much fun and soo interesting to learn about your body and what it does. It especially makes it less scary being off the pill because you pretty much know what’s going on with your body when!
I know everyone is different, but it took me a FULL 3 months to get my first real period after I went off, so don’t let a delay like that alarm you (I was really worried). After that, my next cycle was about 45 days, then 36 or so, so it’s starting to normal out now (hopefully at least!). It was stressful for me though so just be prepared of that possibility and don’t freak out :)(Though call your doctor if it takes longer than 3 months – thats when they intervene is what my doctor said! I was literally 3 months to the day so I got to avoid taking anything to induce it!)
As far as symptoms, not much changed for me. I guess I started to feel PMS symptoms this past month for the first time in years, which was strange. Nothing mood-related but serious physical symptoms like cramping and tender breasts. My sex drive did significantly increase when I went off, but since that has tapered and now comes and goes in varying degrees throughout the month, which I think is normal but I never experienced on the pill. Otherwise I’d say that things are not that different and I’m quite happy I am off! RELAX and just enjoy getting to know your body! It’s fun! 🙂
Post # 7
I haven’t been OFF birthcontrol, but I had some sudden and weird side effects for a year or so. I’ve been on Yasmin for the last…jeez like 6 years? And I used to get F*CKING CRAZY during my off week. Like….cry and “why don’t you like me?!” and “Why aren’t we married?!” and “Why dont’ we have kids? Is it because we’re not married?! WHYYYY”. I mean….just straight crazy. It would be for the whole week. And then when I got back on the pills they went away. My doctor has to prescribe me extra estrogen pills to take during my off week to keep me from having an aneurism every 3 weeks. So…watch your mood swings I guess. 😛
Post # 8
I went off it after 10 years – I didn’t really notice any side effects right away but did 3-6 mos later (I’m assuming this is when my body got back to “normal”).
Post # 9
i went off after being on for about 7 years. the biggest change was that i had pretty severe pms the first month or two – breast soreness, very emotional, fatigue, headaches, nausea. i actually thought i was pregnant the first month (i wasn’t). but everyone is different 🙂
Post # 10
I can agree with some other ladies here. I was on BC for 5-6 years and when I went off, my only noticeable symptom was severe cramping when that first period came. It was the worst of my life. I joked later that it was the pain of those 5-6 year of being on BC letting itself go. But I eventually got back to normal and it’s not quite as bad anymore 🙂
Your body may take a little while to adjust, but it will eventually!
Post # 11
I mentioned this on another thread, but I had problems with yeast infections coming off hormonal birth control. I had never had them before, but for the following 4 or 5 periods that I ovulated after coming off birth control i had yeast infections in decreasing severity. Now I’m happy to say I haven’t had any since about 6 months off birth control.
I think my moods were/are much more stable off birth control than on. I don’t have such a dramatic emotional change as I did when taking my week of placebo pills. But I will say my skin is not cooperating and my acne has come back significantly (I am in my mid twenties)
Post # 12
I went off at the end of July after being on it for about 15 years. I have also read TCOYF and I have been charting. Most recently I was on Seasonique so getting a “regular” period is kind of new. It took about 45ish days to get my first real one. After that is was around 36ish then 32ish….I think this month might a little longer…we will see. PMS isn’t too bad; however, I have break outs have been a little worse. Also, I haven’t really noticed much change in cervical fluid, although I am pretty sure I am ovulating (based on temp changes and OPKs). Also, every month I find my self hoping for the biggest side effect of going off bc….pregnancy!
Post # 13
I went off it for a little while once. I posted on another thread that the side effects of going ON birth control for me were no PMS cramps and decreased interest in sex.
Going OFF, was the opposite.
Post # 14
I am going off Nuvaring right now and my first week off, I had NO energy. I think my body was just freaking out and wanted me to go curl up in a ball until it figured its stuff out, but unfortunately I had to work! Other than that, I just feel a little different mentally/emotionally but it could be in my head and there aren’t any noticeable negative side effects. I actually think I was experiencing some negative side effects ON birth control (sex drive, weight, emotions) so I am hoping I see the reverse now. I am nervous about my first period off of it though because a huge reason why I went on it was my horrible PMS and cramps.
Post # 15
I went off of it in August right after the wedding. The biggest thing I noticed was that I have much worse acne now then before. I actually have painful, deep pimples. It sucks! I do get headaches too, not sure it that could be it. Also for two months my pd. was right on time and then the third month I was a week late. I seriously thought I was pregnant because I have NEVER in 15 years been more then 2 days late! I guess your body will adjust.
Post # 16
I’ve gone off of hormonal BC a few different times over the years. The last time I had hoped it was permanent, since I have a really low sex drive when I’m on it. But, my skin was so terrible that I had to go back on, as it was the only thing that would cure it. My dermatologist wants me to go on Accutane to hopefully cure my acne, but for now I’m sticking with the birth control since it clears it up almost completely. I just don’t want to be on the pill for the rest of my life, just to keep my skin clear!